Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 11, 2001, 12:29 AM CDT for Peoria County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2001, 12:29 AM CDT (05:29 UTC)
- Expired
- Apr 11, 2001, 1:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Peoria County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 110530
SVRSPI
ILC143-110615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1229 AM CDT WED APR 11 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEORIA COUNTY IN CENTRAL ILLINOIS
* UNTIL 115 AM CDT
* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF TRIVOLI...OR ABOUT 8 MILES
NORTH OF CANTON...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TRIVOLI
HANNA CITY
BRIMFIELD
LAURA
PEORIA
DUNLAP
PRINCEVILLE
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4077 8999 4064 9001 4072 8961 4095 8949
4098 8978 4097 8998
AUTEN
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:15 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 10, 9:15 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT TUE APR 10 2001 WILL UPDATE ZONES AT MIDNIGHT WITH EXPIRATION OF SEVERE THUNDERSTORM WATCH FOR SOUTHERN 6 TIER COUNTIES. NUMEROUS SHOWERS AND SCATTTERED THUNDERSTORMS DEVELOPED ACROSS CENTRAL IL THIS EVENING JUST NORTH OF WARM FRONT LOCATED BETWEEN I-64 AND I-70. SVR STORM WITH ROTATION NEAR ST LOUIS MOVING EAST 40-50 MPH. THIS STORM MOVED EAST ACROSS MO NEAR I-70 THIS EVENING AND WILL MOVE ACROSS 6 SOUTHERN TIER COUNTIES BETWEEN 1030 PM AND MIDNIGHT DURING END OF SEVERE THUNDERSTORM WATCH. WIDELY SCT CONVECTION IN WARM SECTOR S OF KSTL-KLWV LINE. LOW PRESSURE DEEPENING OVER SE CO TONIGHT TO LIFT WARM FRONT SLOWLY N ACROSS CENTRAL IL THRU 12Z/WED. WIDESPREAD CONVECTION ALONG AND N OF FRONT WITH INCREASING 850 MB SSW JET TO 45-65 KFTS AND POINTING TOWARD CENTRAL IL. FLASH FLOOD WATCH LOOKS GOOD TONIGHT ALONG AND N OF I-74 WHERE FFG VALUES AS LOW AS 1 INCH IN 1-3 HOURS FROM HEAVY RAIN EVENTS SINCE LAST THU. EXTREMELY HIGH PRECIPITABLE WATER VALUES FOR THIS TIME OF YEAR FROM 1.50-1.75 INCHES WITH TROPICAL MOISTURE PLUME. COULD BE A FEW STRONG-SVR CELLS OVER CENTRAL IL TONIGHT LIKE LAST NIGHT. HIGHS IN THE 80S YESTERDAY RANGED TODAY FROM 60S N OF I-72 TO 75 FAR S AT KLWV. TEMPS AT 9 PM ARE IN THE 60S WITH FAR N AT KGBG 58 AND S IN THE UPPER 60S. DEWPOINTS RANGE FROM 55 FAR NORTH TO 65 FAR S WITH 5-15 MPH WINDS VARYING FROM NE TO SE. LOWS IN THE UPPER 50S N AND MID 60S SOUTH ON TARGET AND COULD SEE READINGS RISE A FEW DEGREES LATER TONIGHT WITH PASSAGE OF WARM FRONT. .ILX...FLASH FLOOD WATCH TONIGHT ALONG AND NORTH OF I-74 ILZ027>031-036>038-041-043>046 HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:32 PM CDT | Flash Flood Warning | ILX | Christian | 3 hr |
| Apr 10, 11:40 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 50 min |
| Apr 11, 12:01 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 59 min |
| Apr 11, 12:52 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 53 min |
| Apr 11, 1:22 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 53 min |
| Apr 11, 1:50 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.